MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a user facility in the united kingdom that a white particulate came off the left side of the phaco sleeve during the procedure, and entered the eye.The particulate was removed using forceps.Pressures and vision are very good, no discomfort or concerns.The patient was discharged back to the community optician for a routine post-cataract assessment.
 
Additional Manufacturer Narrative
The product and particle have been requested.The sterilization and lot history records were reviewed and found to be acceptable.Investigation is ongoing.
 
Additional Manufacturer Narrative
Evaluation of the returned particle was conducted.Visual examination found a light-colored particle stuck to the inside wall of a medicine cup.The cream or off-white colored particle is hard to the touch, and is approximately 911 microns long by 684 microns wide.None of the other pack components or handpiece were returned.The particle was sent for identification.The sample was analyzed using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem).Eds analysis indicated that the sample consists primarily of carbon and oxygen.Lesser concentrations of sodium, nitrogen, chlorine, calcium, phosphorus, silicon, and potassium were also detected.This is consistent with an organic material.Pyrolysis-gas chromatography (gc/ms) was also used, and analysis indicates that the composition of the submitted sample is consistent with that of an organic material.The organic material was determined by gc/ms to be methyl methacrylate-butadiene-styrene copolymer (mbs).The root cause cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Corrections to d4: from: model # bl3124s/ lot # x5204 / expiration date 30-mar-2025 / unique identifier (udi#) / (b)(4).To: model # bl5114 / lot # x5159 / expiration date 30-mar-2025 / unique identifier (udi) (b)(4).Corrections to h4: device manufacture date 30-oct-2023 to: 08-nov-2023.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key19216562
Report Number0001920664-2024-00062
Device Sequence Number15514332
Product Code HQC
UDI-Device Identifier00757770057542
UDI-Public(01)00757770057542(17)260924(10)X5159
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberBL5114
Device Lot NumberX5159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown